Alert archive / Colorado / Tornado Warnings in 2014
Tornado Warning 30, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Aug 22, 2014, 2:56 PM MDT for Cheyenne County, Kit Carson County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2014, 2:56 PM MDT (20:56 UTC)
- Expired
- Aug 22, 2014, 3:30 PM MDT
- In force
- 34 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Cheyenne County, CO, Kit Carson County, CO
The radar
The Goodland radar (KGLD), 89 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 22, 2:25 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
681
WFUS53 KGLD 222056
TORGLD
COC017-063-222130-
/O.NEW.KGLD.TO.W.0030.140822T2056Z-140822T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
256 PM MDT FRI AUG 22 2014
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
SOUTHERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 330 PM MDT
* AT 256 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED OVER FIRSTVIEW...MOVING NORTHEAST AT 10 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
FIRSTVIEW.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 158 AND 166...AND NEAR
MILE MARKER 169.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3904 10265 3904 10227 3877 10244 3878 10265
3888 10268
TIME...MOT...LOC 2056Z 238DEG 10KT 3884 10254
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
RHUSTED2 follow-up statements
463
WWUS53 KGLD 222108
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
308 PM MDT FRI AUG 22 2014
COC017-063-222130-
/O.CON.KGLD.TO.W.0030.000000T0000Z-140822T2130Z/
CHEYENNE CO-KIT CARSON CO-
308 PM MDT FRI AUG 22 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR NORTH
CENTRAL CHEYENNE AND SOUTHERN KIT CARSON COUNTIES...
AT 307 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR FIRSTVIEW...MOVING NORTHEAST AT 20 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
FIRSTVIEW.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 157 AND 166...AND NEAR
MILE MARKER 169.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3904 10265 3904 10227 3880 10242 3881 10258
3888 10264
TIME...MOT...LOC 2107Z 239DEG 18KT 3888 10247
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
RHUSTED716
WWUS53 KGLD 222112
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
312 PM MDT FRI AUG 22 2014
COC063-222121-
/O.CAN.KGLD.TO.W.0030.000000T0000Z-140822T2130Z/
KIT CARSON CO-
312 PM MDT FRI AUG 22 2014
...THE TORNADO WARNING FOR SOUTHERN KIT CARSON COUNTY IS CANCELLED...
THE WARNING HAS BEEN CANCELLED FOR SOUTHERN KIT CARSON COUNTY. THE
TORNADIC STORM REMAINS IN NORTH CENTRAL CHEYENNE COUNTY.
LAT...LON 3903 10265 3904 10227 3880 10242 3881 10258
3888 10264
TIME...MOT...LOC 2111Z 239DEG 18KT 3889 10245
$$
COC017-222130-
/O.CON.KGLD.TO.W.0030.000000T0000Z-140822T2130Z/
CHEYENNE CO-
312 PM MDT FRI AUG 22 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR NORTH
CENTRAL CHEYENNE COUNTY...
AT 311 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR FIRSTVIEW...MOVING NORTHEAST AT 20 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
FIRSTVIEW.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 157 AND 166...AND NEAR
MILE MARKER 169.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3903 10265 3904 10227 3880 10242 3881 10258
3888 10264
TIME...MOT...LOC 2111Z 239DEG 18KT 3889 10245
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
RHUSTEDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Aug 22, 12:42 PM MDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 22, 12:42 PM MDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1242 PM MDT FRI AUG 22 2014 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 1230 PM MDT FRI AUG 22 2014 SHORT TERM CONCERNS ARE COVERAGE AND SEVERITY THUNDERSTORMS. AS STATED IN EARLIER AFD. STRONGER AND NEARLY STATIONARY SURFACE LOW TO OUR SOUTHWEST ALONG WITH OUTFLOW FROM PERSISTENT THUNDERSTORMS OVER NORTHEAST COLORADO HAS KEPT THE FRONT TO OUR SOUTH FROM MOVING VERY FAR NORTH. I HAVE MADE ADJUSTMENTS BUT STILL MAY NOT HAVE GOT FAR ENOUGH SOUTH. MESOSCALE GUIDANCE AND TO A LESSER EXTENT THE ECMWF AND GFS SHOW THIS WITH A FRONTAL POSITION SOUTH OF THE INTERSTATE. ALSO OUTFLOW BOUNDARY FROM NORTHEAST COLORADO HAS SETTLED OVER THE EASTERN PORTION OF THE AREA. MID AND UPPER LIFT HAS KEPT THUNDERSTORMS GOING OVER NORTHEAST COLORADO. THIS LOW LEVEL/MESOSCALE LIFT WILL BE ENHANCED BY INCOMING STRONG SHORTWAVE TROUGH TO OUR SOUTH IN ADDITION THE RIGHT REAR QUADRANT OF THE JET THAT AFFECTS THE AREA INTO THE NIGHT. SO HAVE PULLED LIKELY AND HIGHER POPS FURTHER SOUTH TO REFLECT EXPECTED FRONTAL POSITION. ANALYSIS SHOWS FAVORABLE/HELICITY ESPECIALLY OVER NORTHERN AND WESTERN SECTIONS. DO EXPECT STORMS TO CONTINUE TO INCREASE IN COVERAGE AND INTENSITY BEFORE ENDING SHORTLY AFTER 06Z. THERE MAY BE SOME STRATUS FOG BUT IT LOOKS LIKE WINDS WILL INCREASE ENOUGH FROM THE SOUTH. FOR TOMORROW SLOWED UP THE ARRIVAL OF THUNDERSTORMS. LATEST GUIDANCE SUPPORTS HAVING SLIGHT CHANCE ALONG THE FRINGES OF THE AREA. SLIGHTLY REDUCED HIGH TEMPERATURES FOR TOMORROW. .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 355 AM MDT FRI AUG 22 2014 FOR THE LAST WEEK OF AUGUST THE OVERALL PATTERN WILL SUPPORT A FEW CHANCES FOR RAIN WITH NEAR TO SLIGHT BELOW NORMAL TEMPERATURES. ON THE SYNOPTIC SCALE AN UPPER HIGH ACROSS THE LOWER MISSISSIPPI AND TENNESSEE VALLEY REGIONS WILL PERSIST THROUGH THE EARLY PART OF THE WEEK WHILE A LONGWAVE TROUGH MOVES EAST ACROSS THE GREAT BASIN REGION OF WESTERN CONUS. MODEL SPREAD IS FAIRLY LARGE TO START THE EXTENDED PERIOD....AND WHILE THE SET UP DEFINITELY LOOKS FAVORABLE FOR A NUMBER PRECIP EVENTS...THE DIFFERENCES THIS FAR OUT MAKE IT DIFFICULT TO PIN DOWN TIMING. BRIEFLY ON THE MODEL DIFFERENCES...THE GFS SOLUTION IS FAIRLY PROGRESSIVE BRINGING THE LONGWAVE TROUGH ACROSS THE CENTRAL HIGH PLAINS LATE TUESDAY...WITH NORTHWESTERLY FLOW LINGERING ON THROUGH THE END OF THE WEEK. THE GEFS ENSEMBLE MEAN IS A BIT SLOWER...DELAYING THE TROUGH UNTIL WEDNESDAY OR SO. ECMWF IS MUCH SLOWER...TAKING TIME TO DEVELOP A DEEPER RIDGE AXIS OVER THE SOUTHWEST AND INTO THE FOUR CORNERS REGION BY LATE WEDNESDAY. WHILE DELAYING THE TROUGH...THIS PATTERN IS ACTUALLY VERY FAVORABLE FOR A FEW DAYS OF GOOD RAINFALL AS THIS WOULD ALLOW A NUMBER OF WEAK SHORTWAVE IMPULSES TO MOVE UP ACROSS THE SOUTHERN AND CENTRAL HIGH PLAINS AS WELL AS VERY MOIST AIR. FINALLY...THE CANADIAN IS SIMILAR TO THE ECMWF BUT EVEN SLOWER...WITH THE BEST SET-UP FOR RAINFALL LATE TUESDAY INTO WEDNESDAY. MONDAY...TYPICAL AUGUST DAY WITH SCATTERED AFTERNOON CONVECTION. GUIDANCE SUPPORTS 1000-1500 J/KG SBCAPE WITH GOOD LARGE-SCALE LIFTING IN PLACE AND AN EAST-WEST ORIENTED STATIONARY FRONT ACROSS NORTHWEST KANSAS AND NORTHEAST COLORADO. WIND PROFILES SUPPORT SUPERCELL DEVELOPMENT WITH 35-45 KTS OF 0-6KM SHEAR...SO WOULD EXPECT SOME STRONG TO SEVERE THUNDERSTORMS PRODUCING LARGE HAIL...DAMAGING WINDS...AND POSSIBLY A TORNADO. TEMPS IN THE MID TO UPPER 80S. TUESDAY/WEDNESDAY...AS DISCUSSED IN THE PARAGRAPH ABOUT MODEL DIFFERENCES THERE APPEARS TO BE A GOOD SET UP FOR HEAVY RAIN SOMETIME DURING THIS TIME PERIOD. AM FAIRLY CERTAIN THE ENTIRE CWA WILL SEE RAINFALL DURING THIS PERIOD...WITH MANY RECEIVING OVER A HALF INCH OVER THE COURSE OF THE EVENT. AT THIS POINT THE LATEST GUIDANCE IS AGREEING ON LATE TUESDAY INTO EARLY WEDNESDAY FOR THE BEST CHANCE. TEMPS WILL BE COOLER AS STATIONARY FRONT FROM MONDAY TRANSITIONS TO A COLD FRONT AND MOVES SOUTH AS A COOLER AIRMASS MOVES IN FROM THE NORTH...HIGHS IN THE LOW 80S. THURSDAY AND BEYOND...WHILE MAJOR MODEL DIFFERENCES EXIST AT THIS TIME FRAME BELIEVE PRECIP CHANCES WILL BE LOW AND TEMPS SEASONABLE /MID TO UPPER 80S/ LATE IN THE WEEK AS AN UPPER LEVEL RIDGE EVENTUALLY MOVES ACROSS THE REGION. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1158 AM MDT FRI AUG 22 2014 THUNDERSTORMS ARE EXPECTED TO AFFECT BOTH TAF SITES WITH DEVELOPMENT ALREADY UNDERWAY. STORMS SHOULD AFFECT KGLD FIRST. MVFR AND POSSIBLY IFR CONDITIONS COULD DEVELOP AT BOTH SITES BEFORE ACTIVITY ENDS AROUND 06Z. DID NOT INCLUDE ANY FOG OR STRATUS AFTER THE STORMS AT THIS TIME SINCE WESTERLY WINDS TEND TO SCOUR THE MOISTURE OUT. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...BULLER LONG TERM...JJM AVIATION...BULLER
Hazardous weather outlook, Aug 22, 11:02 AM MDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1102 AM MDT FRI AUG 22 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1102 AM MDT FRI AUG 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHEAST COLORADO AND SOUTHWEST NEBRASKA BY 3 PM MDT (4PM CDT). THESE STORMS WILL THEN MOVE ACROSS A MAJORITY OF THE AREA THROUGH THIS EVENING. THE ENTIRE AREA WILL SEE A THREAT FOR SEVERE WEATHER WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES ALL BEING A THREAT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH MANY STORMS. AT THIS TIME THE GREATEST THREAT WILL BE ROUGHLY ALONG AND NORTH OF A LINE FROM WILD HORSE TO SHARON SPRINGS TO GOVE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING THROUGH THE REMAINDER OF THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED. ANY SEVERE WEATHER REPORTS THROUGH SOCIAL MEDIA OR OVER THE PHONE ARE GREATLY APPRECIATED.
In the hours before
Special weather statement, Aug 22, 1:16 PM MDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 116 PM MDT FRI AUG 22 2014 COZ092-221930- CHEYENNE COUNTY CO- 116 PM MDT FRI AUG 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHEYENNE COUNTY UNTIL 130 PM MDT... AT 116 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KIT CARSON...MOVING NORTH AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KIT CARSON AND FIRSTVIEW. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3894 10248 3861 10262 3862 10293 3893 10295 TIME...MOT...LOC 1916Z 190DEG 17KT 3869 10278 RHUSTED
Special weather statement, Aug 22, 2:02 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 202 PM MDT FRI AUG 22 2014 COZ091-092-KSZ013-222015- KIT CARSON COUNTY CO-CHEYENNE COUNTY CO-SHERMAN KS- 202 PM MDT FRI AUG 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHEYENNE...SOUTHEASTERN KIT CARSON AND WEST CENTRAL SHERMAN COUNTIES UNTIL 215 PM MDT... AT 202 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF BURLINGTON...MOVING NORTH AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BURLINGTON AND BETHUNE. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 426 AND 449. HIGHWAY 385 BETWEEN MILE MARKERS 170 AND 191. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3905 10226 3904 10258 3935 10247 3936 10204 TIME...MOT...LOC 2002Z 192DEG 26KT 3920 10229 RHUSTED
Local storm report, Aug 22, 2:13 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
213 PM MDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL KIT CARSON 38.76N 102.80W
08/22/2014 E1.25 INCH CHEYENNE CO CO-OP OBSERVER
ALSO RECEIVED 1.30 INCHES OF RAIN IN 30 MINUTES
&&
024Special weather statement, Aug 22, 2:19 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 219 PM MDT FRI AUG 22 2014 COZ091-222045- KIT CARSON COUNTY CO- 219 PM MDT FRI AUG 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIT CARSON COUNTY UNTIL 245 PM MDT... AT 219 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF BETHUNE...MOVING NORTH AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BURLINGTON AND BETHUNE. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 424 AND 444. HIGHWAY 385 BETWEEN MILE MARKERS 174 AND 192. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3910 10228 3909 10259 3935 10251 3937 10211 TIME...MOT...LOC 2019Z 196DEG 24KT 3920 10237 RHUSTED
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 1:16 PM MDT | Special Weather Statement | GLD | Cheyenne | 14 min |
| Aug 22, 1:26 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 64 min |
| Aug 22, 2:02 PM MDT | Special Weather Statement | GLD | Kit Carson | 13 min |
| Aug 22, 2:07 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 36 min |
| Aug 22, 2:19 PM MDT | Special Weather Statement | GLD | Kit Carson | 26 min |
| Aug 22, 2:28 PM MDT | Tornado Warning | GLD | Cheyenne | 32 min |
| Aug 22, 2:44 PM MDT | Flash Flood Warning | GLD | Cheyenne | 3 hr |
| Aug 22, 2:44 PM MDT | Flash Flood Warning | GLD | Cheyenne | 3 hr |
| Aug 22, 2:46 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 59 min |
| Aug 22, 3:28 PM MDT | Tornado Warning | GLD | Cheyenne, Kit Carson | 20 min |
| Aug 22, 3:42 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 63 min |
| Aug 22, 4:03 PM MDT | Flash Flood Warning | GLD | Kit Carson | 7 hr |
| Aug 22, 4:36 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 54 min |
| Aug 22, 5:22 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 53 min |
| Aug 22, 5:48 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 57 min |
Nearby
Tornado Warnings in Colorado, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.